Alert archive / Colorado / Winter Weather Advisories in 2019
Winter Weather Advisory 21, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Mar 30, 2019, 4:00 AM MDT for 10 counties in Colorado. It took effect at Mar 31, 2019, 2:00 AM MDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2019, 4:00 AM MDT (10:00 UTC)
- In effect from
- Mar 31, 2019, 2:00 AM MDT
- Expired
- Mar 31, 2019, 9:03 PM MDT
- In force
- 19 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 156 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2263 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS45 KPUB 301000 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 400 AM MDT Sat Mar 30 2019 COZ066-068-301800- /O.NEW.KPUB.WW.Y.0021.190331T0800Z-190401T0600Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 400 AM MDT Sat Mar 30 2019 ...A WINTER WEATHER ADVISORY IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Snow...heavy at times expected. Total snow accumulations of 2 to 9 inches anticipated. * WHERE...La Garita mountains above 10000 feet and eastern San Juan mountains above 10000 feet. * WHEN...From 2 AM Sunday to midnight MDT Sunday night. * ADDITIONAL DETAILS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
7 follow-up statements
910 WWUS45 KPUB 301754 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1154 AM MDT Sat Mar 30 2019 COZ066-068-310200- /O.CON.KPUB.WW.Y.0021.190331T0800Z-190401T0600Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 1154 AM MDT Sat Mar 30 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Snow...heavy at times expected. Total snow accumulations of 4 to 9 inches anticipated. * WHERE...La Garita mountains above 10000 feet and eastern San Juan mountains above 10000 feet. * WHEN...From 2 AM Sunday to midnight MDT Sunday night. * ADDITIONAL DETAILS...Travel over Wolf Creek Pass and Cumbres Pass could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
600 WWUS45 KPUB 302058 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 258 PM MDT Sat Mar 30 2019 COZ073-075-310500- /O.EXB.KPUB.WW.Y.0021.190331T1500Z-190401T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 258 PM MDT Sat Mar 30 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches expected. * WHERE...Northern Sangre de Cristo Mountains Above 11000 Feet and Southern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...From 9 AM Sunday to midnight MDT Sunday night. * ADDITIONAL DETAILS...Travel over the higher terrain of the Sangre de Cristo Mountains could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ066-068-310500- /O.CON.KPUB.WW.Y.0021.190331T0800Z-190401T0600Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 258 PM MDT Sat Mar 30 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Snow...heavy at times expected. Total snow accumulations of 4 to 10inches anticipated. * WHERE...La Garita mountains above 10000 feet and eastern San Juan mountains above 10000 feet. * WHEN...From 2 AM Sunday to midnight MDT Sunday night. * ADDITIONAL DETAILS...Travel over Wolf Creek Pass and Cumbres Pass could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
936 WWUS45 KPUB 310330 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 930 PM MDT Sat Mar 30 2019 COZ066-068-311130- /O.CON.KPUB.WW.Y.0021.190331T0800Z-190401T0600Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 930 PM MDT Sat Mar 30 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Snow...heavy at times expected. Total snow accumulations of 4 to 10 inches anticipated. * WHERE...La Garita mountains above 10000 feet and Eastern San Juan mountains above 10000 feet. * WHEN...From 2 AM Sunday to midnight MDT Sunday night. * ADDITIONAL DETAILS...Travel over Wolf Creek Pass and Cumbres Pass could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ073-075-311130- /O.CON.KPUB.WW.Y.0021.190331T1500Z-190401T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 930 PM MDT Sat Mar 30 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches expected. * WHERE...Northern Sangre de Cristo Mountains Above 11000 Feet and Southern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...From 9 AM Sunday to midnight MDT Sunday night. * ADDITIONAL DETAILS...Travel over the higher terrain of the Sangre de Cristo Mountains could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
807 WWUS45 KPUB 311011 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 411 AM MDT Sun Mar 31 2019 COZ066-068-311815- /O.CON.KPUB.WW.Y.0021.000000T0000Z-190401T0600Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 411 AM MDT Sun Mar 31 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow...heavy at times expected. Additional snow accumulations of 2 to 9 inches anticipated. * WHERE...La Garita mountains above 10000 feet and Eastern San Juan mountains above 10000 feet. * WHEN...Until midnight MDT tonight. * ADDITIONAL DETAILS...Travel over Wolf Creek Pass and Cumbres Pass could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ073-075-311815- /O.CON.KPUB.WW.Y.0021.190331T1500Z-190401T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 411 AM MDT Sun Mar 31 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches expected with locally higher snow amounts possible. * WHERE...Sangre de Cristo mountains above 11000 feet. * WHEN...From 9 AM today to midnight MDT tonight. * ADDITIONAL DETAILS...Travel over the higher terrain of the Sangre de Cristo Mountains could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
163 WWUS45 KPUB 311833 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1233 PM MDT Sun Mar 31 2019 COZ066-068-073-075-010245- /O.CON.KPUB.WW.Y.0021.000000T0000Z-190401T0600Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 1233 PM MDT Sun Mar 31 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches expected. * WHERE...Sangre de Cristo mountains above 11000 feet. * WHEN...From 9 AM today to midnight MDT tonight. * ADDITIONAL DETAILS...Travel over the higher terrain of the Sangre de Cristo Mountains and over Wolf Creek Pass could be difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
922 WWUS45 KPUB 312107 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 307 PM MDT Sun Mar 31 2019 COZ066-068-073-075-010515- /O.CON.KPUB.WW.Y.0021.000000T0000Z-190401T0600Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 307 PM MDT Sun Mar 31 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches expected, with locally higher amounts in the San Juan Mountains. * WHERE...Eastern San Juan Mountains above 11000 feet, the La Garita Mountains above 10000 feet and the Sangre de Cristo mountains above 11000 feet. * WHEN...Until midnight MDT tonight. * ADDITIONAL DETAILS...Travel over the higher terrain of the Sangre de Cristo Mountains and over Wolf Creek Pass could be difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
107 WWUS45 KPUB 010303 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 903 PM MDT Sun Mar 31 2019 COZ066-068-073-075-010415- /O.CAN.KPUB.WW.Y.0021.000000T0000Z-190401T0600Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 903 PM MDT Sun Mar 31 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... The Winter Weather Advisory for the Eastern San Juan, La Garita, and Sangre de Cristo Mountains has been cancelled. Satellite imagery and surface observations indicate the heaviest snow has ended, and only isolated light snow showers remain. However, travel through mountain passes may remain difficult through the evening. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Mar 29, 11:38 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 29, 11:38 PM MDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1138 PM MDT Fri Mar 29 2019 .UPDATE... Issued at 521 PM MDT Fri Mar 29 2019 Updated to cancel the Red Flag Warning for the Southeast Mts and Southern I-25 Corridor. && .SHORT TERM...(This evening through Saturday) Issued at 243 PM MDT Fri Mar 29 2019 Currently...satellite imagery shows low clouds and stratus across much of the Eastern Plains this afternoon. Where clouds have remained steady, temperatures are cool with lower to mid 40s. Generally along and west of I-25, skies have cleared and westerlies have kicked in and temperatures have reached the lower 60s. Currently seeing pockets of red flag conditions along the lee slopes of the southern Sangre de Cristo mountains and the San Luis Valley. Radar indicates showers have developed over the mountain locations, spreading northeast towards Denver and the Palmer Divide. Rest of this afternoon...a couple of strong thunderstorms are possible this afternoon, mainly from the Palmer Divide, southeast across the Plains. This is associated with lead energy of an approaching shortwave passing to the north. Shear is quite high, however, instability is marginal at best. Small hail, mainly up to dime size is possible with stronger storms. Red flag conditions looking ok for areas along and east of the Eastern Mountains this afternoon. How far east the west winds and dry air push is the main question. For now will leave the warning as is. Tonight...a strong cold front is forecast to drop south across the Plains tonight, between about 9 PM and midnight. Strong north winds will spread south across the Plains behind the frontal boundary. Models in good agreement with snow and rain showers developing, initially over the Palmer Divide, spreading south through much of the night. Snow accumulations of 1 to 3 inches are expected on the Palmer Divide, south into Colorado Springs. Further south into Pueblo, there will likely be a mix of rain and snow. This shower activity will continue south late tonight into the early morning hours focusing along the east slopes of the Sangre de Cristo and Wet Mountains towards day break. Overnight lows will be colder with 20s to lower 30s across the Plains. Over the mountains, periods of light to moderate snow will continue through the overnight hours with a few inches of accumulation expected. Saturday...a few light snow showers will remain possible over the Palmer Divide during the morning hours before dissipating mid morning. Snow and rain shower activity should also end across the rest of the Plains by mid morning as well as the upper system moves off to the east. Brisk northerly winds will continue across the Plains before dissipating late in the afternoon. The next upper level storm system will be approaching the Continental Divide by late in the afternoon, with another round of light to moderate snow showers during the afternoon hours. High temperatures across the region will be cooler with generally mid 40s for the lower elevations. Mozley .LONG TERM...(Saturday night through Friday) Issued at 243 PM MDT Fri Mar 29 2019 Trailing upper level energy drops toward swrn Colorado Saturday night, with a weak mid level low spinning up near the 4 corners during the day Sunday. System should reinvigorate snow showers over the southwest mountains Saturday night, then spread snow over most of the mountains and interior valleys during the day Sunday. Dynamic upward motion and orographic lift initially look rather dis-organized Saturday night, before better lift arrives during the day Sunday as upper level jet digs into NM and system begins to move eastward. Will likely see some bursts of heavier convective snow over the higher terrain Sun afternoon, with Sangres and San Juans most favored for accumulations. May eventually need an advisory for the San Juans/La Garitas, though given rather patchy nature of convective snow, have held off on issuance at this point. I-25 corridor and plains will see some rain/snow showers Sun afternoon/early evening, though latest model runs have backed off on the idea of persistent/heavier precip. Max temps Sunday will continue below average, with readings creeping up just a few degf from Saturday's numbers. System exits to the east late Sunday night, with dry and warmer conditions Monday into early Tuesday. Next progressive trough moves onshore Tuesday, bringing snow showers to the Continental Divide by late afternoon while the eastern mountains and plains become breezy and warm. Wave whips quickly through the Rockies during the day Wed, with a burst of windy showers/sprinkles at many locations in the afternoon as system passes. Upper ridge then rebuilds Thu/Fri, allowing warmer/drier weather to return. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1130 PM MDT Fri Mar 29 2019 Very chaotic pattern in place for the state over the next 24 hours, as one upper system exits the region overnight but residual effects remain. Cold front dashed south this evening across the plains, producing a wide range of weather as well as cooling temps and providing some pcpn. Across the mts and westward, mainly VFR conditions over the next 24 hrs though mt passes will drop down into IFR conditions. Across the Plains, generally brisk northerly flow overnight with rain and snow showers at times through 14-16z Sat morning. KALS: VFR next 24 hrs. KCOS: IFR to MVFR until 14-16z due to low clouds and snow showers, then VFR afterward. KPUB: Lingering rasn showers through 14z, otherwise MVFR to VFR over the next 24 hrs. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOORE
Hazardous weather outlook, Mar 29, 5:31 PM MDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 531 PM MDT Fri Mar 29 2019 COZ058>089-093>099-302345- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 531 PM MDT Fri Mar 29 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated strong to near severe thunderstorms will be possible across the southeast plains this afternoon and evening. Hail up to the size of dimes, wind gusts up to 50 mph, brief heavy rainfall and lightning will be the primary storm risks. The most likely areas for this to occur will be across northern and eastern El Paso county, and Kiowa, Bent, Prowers and Baca counties. A cold front will surge back into southeast Colorado tonight with light snow expected across the Palmer Divide, The Southeast Mountains and immediate adjacent plains. Accumulations of 1 to 3 inches will be possible in and near the mountains, with a localized dusting to up to 1/2 inch possible on grassy surfaces possible below 6000 feet. The mountains along the Continental Divide will also see some snow above 9000 feet through tonight with accumulations of up to 4 inches possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Accumulating snow, heavy at times is expected over the mountains and higher terrain locations this weekend with localized snow totals in excess of six inches possible, especially over the Sangre de Cristo and eastern San Juan mountains. Then, next upper disturbance will be capable of producing additional light to moderate snow over the mountains from later Tuesday into next Wednesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon through tonight across the mountains and southeast plains. 23/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:18 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
Nearby
Winter Weather Advisories in Colorado, 2019Every winter weather advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.